Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 122, NWS New Orleans, LA

November 25, 2018Lafourche Parish, Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Nov 25, 2018, 11:52 AM CST for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2018, 11:52 AM CST (17:52 UTC)
Expired
Nov 25, 2018, 12:30 PM CST
In force
38 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Lafourche Parish, LA, Terrebonne Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 25, 3:40 AM CST, 8 hours 12 minutes earlier.

Area forecast discussion, Nov 25, 3:40 AM CST, 8 hours 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
340 AM CST Sun Nov 25 2018

.SHORT TERM...

A cold front is progressing towards the area and will likely be
splitting the state in half from north to south by this afternoon
and then moving through the metro Baton Rouge area by this
evening. The front should clear the forecast area by late tonight
or very early tomorrow morning.

The main concern today will be any thunderstorms that are able
develop in association with the front. Overall, conditions are not
terribly favorable for any organized severe weather but there is
surely enough in place for a few strong to possibly severe
thunderstorms today. Strong vertical shear is noted in forecast
soundings but the key will be the level of instability attained
ahead of the front. The main threat will be strong, gusty winds
although a brief waterspout or tornado cannot be completely ruled
out.

Once the front passes through, winds will increase as cold air
advection takes over. Temperatures will drop quickly, with almost
all locations dropping into the 40s overnight tomorrow.

.LONG TERM...

The aforementioned front will clear things out and allow for cool
and dry conditions during the early to mid part of the work week.
With the exception of lower Plaquemines, the entire area will see
temperatures dip into the 30s on Tuesday morning...with a few
freezing temperatures possible.

The next system approaches the area by late in the work week,
increasing rain chances slightly on Thursday and a touch more on
Friday. Current trends show a wet weekend on tap next weekend as
we begin December, but there is surely time to watch.

&&

.AVIATION...

Dense fog will continue to produce conditions below the
airport minimums at most terminals through 13-14Z. Even if dense
fog isn't persistent low cigs will still be a major impact.
Conditions will begin to improve after 14Z as winds rise. There
will be a high enough chance of SHRA and some TSRA for mention in
the TAFS in the late morning and afternoon/early evening, and
later TAF issuances may need to possibly include a TEMPO group for
lower conditions in the convection.

&&

.MARINE...

Cold front will move through tonight. Ahead of the front winds
will respond with moderate onshore flow however, will not add SCS
headlines for now as winds will likely be around 15 kts or just
below this afternoon. After the cold front moves through winds
will veer around out of the northwest and increase. Small craft
advisory conditions will develop late this evening and overnight
with winds of 15 to possibly 25 kts at times and numerous higher
gusts. Will issue an SCY for all of the marine zones for 3z
tonight through 18z Monday. Winds and seas will begin to relax
Monday afternoon with much nicer conditions expected Tuesday and
Wednesday.

&&

.DECISION SUPPORT...

DSS code: Blue.
Deployed: None.
Activation: None.
Activities: River flood warning at Red River Landing
            Dense Fog and Marine Dense Fog Advisory
            Small Craft Advisory

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  40  53  30 /  50  10   0   0
BTR  78  43  54  31 /  40  10   0   0
ASD  77  45  55  32 /  60  30  10   0
MSY  76  47  55  37 /  60  30  10   0
GPT  73  46  55  35 /  60  40  10   0
PQL  74  46  56  30 /  70  40  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 8 AM CST this morning for LAZ037-
039-040-046>050-056>072.

GM...Small Craft Advisory from 9 PM this evening to noon CST Monday
     for GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.

     Dense Fog Advisory until 9 AM CST this morning for GMZ530-532-
     534-536-538.

MS...Dense Fog Advisory until 8 AM CST this morning for MSZ068>071-
     077-080>082.

GM...Small Craft Advisory from 9 PM this evening to noon CST Monday
     for GMZ532-534-536-538-550-552-555-557-570-572-575-577.

     Dense Fog Advisory until 9 AM CST this morning for GMZ532-534-
     536-538.

&&
Hazardous weather outlook, Nov 25, 10:38 AM CST, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1038 AM CST Sun Nov 25 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-260445-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1038 AM CST Sun Nov 25 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

Thunderstorms will be possible through this evening along and
ahead of a cold front. A few strong to severe thunderstorms can
not be ruled out with the main threat being strong gusty winds and
lightning strikes.

Hazardous winds and seas are expected in the wake of the cold
front. A Small Craft Advisory has been issued for all marine
zones through midday Monday.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Hazardous winds and seas may persist over portions of the coastal
waters through the first half of Monday night.

Freezing temperatures are expected generally along and north of
the Interstate 10/12 corridor Monday night into Tuesday morning.
The potential for freezing temperatures again Tuesday night into
Wednesday morning is less certain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

95/DM

In the hours before

Special weather statement, Nov 25, 11:20 AM CST, 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1120 AM CST SUN NOV 25 2018

LAZ049-056>062-065-066-251800-
Lower Terrebonne LA-Orleans LA-St. Charles LA-Ascension LA-
Upper Terrebonne LA-Assumption LA-St. John The Baptist LA-
Upper Lafourche LA-St. James LA-Upper Jefferson LA-
1120 AM CST SUN NOV 25 2018

...STORMS PRODUCING GUSTY WINDS AND HEAVY RAINFALL AFFECTING AREAS
TO THE SOUTHWEST OF LAKES PONTCHARTRAIN AND MAUREPAS...

At 1117 AM CST, National Weather Service meteorologists were
tracking a cluster of strong storms affecting areas to the southwest
of Lakes Pontchartrain and Maurepas. These storms are moving
northeast at 40 to 50 mph.

Wind gusts of 30 to 40 mph along with periods of locally heavy
rainfall will be possible with these storms.

Locations impacted include...
Houma, Thibodaux, Napoleonville, Reserve, Avondale, Metairie,
Hahnville, Laplace, Marrero, Jefferson, Harahan, Westwego, Gramercy,
Lutcher, Lockport, Mathews, Schriever, Montz and Luling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is occurring with these storms, and may lead to
localized flooding of low lying and poor drainage areas. Do not
drive your vehicle through flooded roadways. Heavy rain will also
reduce visibility along area roadways. Motorists in the affected
area should be prepared for sudden changes in visibility.

Wind gusts of 30 to 40 mph can blow around loose lightweight objects
and down small tree limbs.

&&

LAT...LON 2928 9113 2959 9117 2963 9108 2965 9111
      2976 9109 2982 9111 2987 9118 3016 9082
      3020 9060 3017 9057 3017 9050 3022 9043
      3020 9041 3012 9043 3006 9038 3002 9008
      2974 9015 2956 9057 2954 9057 2927 9112
TIME...MOT...LOC 1717Z 240DEG 42KT 2988 9069

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 9:57 PM CSTMarine Dense Fog AdvisoryLIX11 hr
Nov 24, 10:30 PM CSTDense Fog AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more10 hr
Nov 25, 3:09 AM CSTSmall Craft AdvisoryLIX33 hr
Nov 25, 11:20 AM CSTSpecial Weather StatementLIXAssumption, Saint Charles, Saint James, Saint John the Baptist40 min
Nov 25, 12:27 PM CSTSpecial Weather StatementLIXOrleans, Saint Charles48 min
Nov 25, 12:32 PM CSTTornado WarningLIXLafourche, Saint Charles28 min
Nov 25, 12:56 PM CSTTornado WarningLIXJefferson, Lafourche, Plaquemines, Saint Charles34 min
Nov 25, 1:27 PM CSTTornado WarningLIXPlaquemines, Saint Bernard33 min
Nov 25, 1:35 PM CSTSpecial Marine WarningLIX40 min
Nov 25, 2:01 PM CSTSpecial Weather StatementLIXSaint Bernard44 min
Nov 25, 2:21 PM CSTSpecial Marine WarningLIX39 min
Nov 25, 3:00 PM CSTSpecial Marine WarningLIX45 min
Nov 25, 3:49 PM CSTSpecial Marine WarningLIX60 min
Nov 25, 4:02 PM CSTSpecial Weather StatementLIXJefferson28 min
Nov 25, 5:22 PM CSTSpecial Marine WarningLIX53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.